Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for redness on the legs

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 1861 Questions

default
Posted on Tue, 14 Mar 2017 in Skin Hair and Nails
Question: I have redness on the front side of both legs from the top of the foot to about one third the way to my knee. It started two days ago but is better now. almost gone.
doctor
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
It can be allergic but needs to be evaluated with clotting profile too

Detailed Answer:
Hi!
Welcome to health care magic! Thanks for sharing your concerns with us. We will try to help you in best way possible.

Based on the history you have shared, it can be allergic rash but it's location is significant as some rashes in autoimmune or infective conditions may can be expressed in the shins as you have mentioned XXXXXXX erythema nodosum etc, but usually these are tender and painful. Since it isn't the case so hopefully it won't be anything significant or allergic rash, but some basic blood work up like complete blood counts, ESR, CRP and Clotting profile may also be needed. Since it is resolving and not significant so no acute management treatment is needed but a detailed evaluation by a dermatologist or your primary physician is mandatory.

Hope this has answered your query, if you have any more questions, feel free to ask.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Lab Tests

Recent questions on  Erythema nodosum

doctor1 MD

I have recently been diagnosed with erythema nodosum. It came within a couple months of having a coil fitted. I have the copper coil so my GP has said it would not be causing this but is it possible that I was fitted with a hormone coil by mistake or that I could be reacting to the copper coil? This has been four months and seems to be in time with pre menstrual stage of my cycle

doctor1 MD

Doctor,

I am having some neuropathy (small shooting or light burning pains almost everywhere. i had the same issue for abt 3 weeks back in december and it came back abt 5-6 weeks ago. no other symptoms. My doc told me it's 'nothing to worry abt' but he didn't offer any reason(s) i would be having this. I am worried abt something serious like MS. I was on 40 mg omeraprazole from mid nov-mid dec but not taknig anything since then. My question is, could this have anything to do with low or no stomach acid? I also had some minor erythema nodosum last year (was on 210 mg aciphex for 6 months from jan-jul) but i haven't had that sicne november.



thank you for your help.

doctor1 MD

I have a recent diagnosis of EN lower right leg etiology unknown at this time. I have read a medical article from UpToDate on the topic. I noted that in 40-50 % of the cases no underlying cause is determined. I also noticed the potential serious...

doctor1 MD

My calves have spots on them that looks like tickle hemorrhaging. What causes this?

doctor1 MD

About 6 months ago I fell down and my full body weight landed on the front of my shin against a raised platform. My leg swelled up so I had an x-ray done but was told to just rest the leg. Around 3 weeks ago, after starting an exercise programme, the area of my shin that was bruised and swollen, began to bruise and swell again and appeared red & hot to the touch. My doctor said it was called Erythema nodosum and carried out blood tests. These have all come back negative to anything serious but my doctor has now discharged me. Is this something that will now just keep inevitably occurring when I exercise? Also, over the past few days walking has become difficult on the same leg due to a raised, red sore area on my big toe (similar place to a bunion but VERY painful)....could the two be linked? I am 29 years old.

doctor1 MD

Sir, I have been diagnosed with sarcoidosis with erythema nodosum symptom and have been taking omnacortil for last six months and stablised at 7.5 mg a day. This is the third relapse of sarcoidosis in three years and that is my doctor has advised 7.5 mg for another 6 months. Do you suggest to use an air purifier in my bed room to avoid another relapse?